Alert archive / Nebraska / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS North Platte, NE

January 6, 201517 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 6, 2015, 1:51 PM CST for 17 counties in Nebraska. It took effect at Jan 7, 2015, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2015, 1:51 PM CST (19:51 UTC)
In effect from
Jan 7, 2015, 12:00 AM CST
Expired
Jan 7, 2015, 12:00 PM CST
In force
12 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 43 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WWUS43 KLBF 061951
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
151 PM CST TUE JAN 6 2015

...BITTER COLD WIND CHILLS EXPECTED...

.ANOTHER ARCTIC COLD FRONT WILL BRING NORTH WINDS AND PRODUCE
BITTERLY COLD WIND CHILLS LATE TONIGHT INTO WEDNESDAY MORNING.

NEZ004>010-023>029-036>038-094-071000-
/O.NEW.KLBF.WC.Y.0002.150107T0600Z-150107T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
TRYON...STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE
151 PM CST TUE JAN 6 2015 /1251 PM MST TUE JAN 6 2015/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ WEDNESDAY. 

* WIND CHILL VALUES...FROM 20 BELOW TO NEAR 30 DEGREES BELOW
  ZERO.

* OTHER IMPACTS...FROST BITE CAN OCCUR IN ABOUT 30 MINUTES IN
  THESE TYPES OF CONDITIONS. PLEASE REMEMBER TO ALSO BRING YOUR
  PETS INSIDE OR PROVIDE SHELTER FOR THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TAYLOR
2 follow-up statements
125 
WWUS43 KLBF 071031 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
431 AM CST WED JAN 7 2015

...BITTER COLD WIND CHILLS...

.ANOTHER ARCTIC COLD FRONT WILL BRING NORTH WINDS AND PRODUCE
BITTERLY COLD WIND CHILLS THIS MORNING.

NEZ004>010-023>029-036>038-094-071800-
/O.CON.KLBF.WC.Y.0002.000000T0000Z-150107T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
TRYON...STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE
431 AM CST WED JAN 7 2015 /331 AM MST WED JAN 7 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* WIND CHILL VALUES...FROM 20 BELOW TO NEAR 30 DEGREES BELOW 
  ZERO. 

* OTHER IMPACTS...FROST BITE CAN OCCUR IN ABOUT 30 MINUTES IN 
  THESE TYPES OF CONDITIONS. PLEASE REMEMBER TO ALSO BRING YOUR 
  PETS INSIDE OR PROVIDE SHELTER FOR THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

POWER
843 
WWUS43 KLBF 071758
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1158 AM CST WED JAN 7 2015

NEZ004>010-023>029-036>038-094-071900-
/O.EXP.KLBF.WC.Y.0002.000000T0000Z-150107T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
TRYON...STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE
1158 AM CST WED JAN 7 2015 /1058 AM MST WED JAN 7 2015/

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/
TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/
TODAY. 

* WIND CHILL VALUES HAVE WARMED ABOVE ADVISORY CRITERIA.
  HOWEVER...TEMPERATURES WILL STAY IN THE SINGLE DIGITS TO LOWER
  TEENS THIS AFTERNOON.

$$

SNIVELY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 12:16 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jan 6, 12:16 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1216 PM CST TUE JAN 6 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 335 AM CST TUE JAN 6 2015

EARLY THIS MORNING 1036MB SURFACE HIGH ANCHORED OVER CHAMBERLAIN
SOUTH DAKOTA. LIGHT WINDS AND CLOUDY OVER WESTERN NEBRASKA. COLDEST
TEMPERATURES OVER NORTH CENTRAL KONL. 850MB TEMPERATURES NEAR -5C
EARLY THIS MORNING. FLURRIES HAVE ENDED OVER NORTH CENTRAL NEBRASKA
AND WILL LET THE ADVISORY GO WITH ZONE ISSUANCE. NORTHERN PLAINS
REMAIN IN FAST NORTHWEST FLOW. THROUGH THE DAY TODAY HUDSON BAY LOW
WILL ROTATE A TROUGH THROUGH THE NORTHERN PLAINS DRAWING A 1050MB
SURFACE HIGH PRESSURE ACROSS THE NORTHERN PLAINS WITH ASSOCIATED
ARCTIC AIR. 850MB TEMPERATURES OVER WESTERN AND NORTH CENTRAL
NEBRASKA WEDNESDAY MORNING -20C. UPSLOPE FLOW COMBINED WITH VERY
COLD TEMPERATURES WILL BRING SNOW TO WESTERN NEBRASKA BEGINNING
NORTH TUESDAY AFTERNOON AND TRANSITIONING SOUTH OVER NIGHT.
GENERALLY LESS THAN AN INCH OF SNOW EXPECTED. WINDS NOT AS STRONG
WITH THIS SYSTEM AS THE LAST. HIGHLIGHTS NOT EXPECTED FOR SNOW. VERY
COLD AIR COMBINED WITH SNOW COVER WILL APPROACH WIND CHILL
HIGHLIGHTS OVER THE NORTH EARLY WEDNESDAY MORNING. BORDERLINE AND
HAVE LEFT OUT FOR NOW.

HIGHS TODAY WILL BE ON THE COOL SIDE WITH FRONT MOVING IN NORTH
AROUND 18Z AND THEN STRONG COLD AIR ADVECTION THROUGH THE DAY. HAVE
GONE SEVERAL DEGREES BELOW GUIDANCE WITH MODELS SLOW TO RESPOND.
TONIGHTS LOW TEMPERATURES EXPECTED IN THE NEGATIVE NUMBERS OVER ALL
EXCEPT SOUTHWEST NEBRASKA.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 335 AM CST TUE JAN 6 2015

12Z WEDNESDAY AND BEYOND. A POLAR AIRMASS WILL SLIDE SOUTHEAST OF
THE ROCKIES ACROSS THE PLAINS ON WEDNESDAY PROVIDING FOR ANOTHER
ROUND OF BITTERLY COLD TEMPERATURES AND DANGEROUSLY LOW WIND
CHILLS. THE ARCTIC FRONT WILL BE WELL SOUTH OF FORECAST AREA BY
NOON WEDNESDAY...WITH A 1055MB PLUS HIGH SETTLING ATOP THE
FORECAST AREA MIDDAY. THE RELAXING PRESSURE GRADIENT WILL ALLOW
APPARENT T/S TO RISE ABOVE ADVISORY THRESHOLDS BY EARLY
AFTERNOON...HOWEVER THE BRUNT OF THE CAA WILL TARGET OUR
NORTHEASTERN ZONES AND POINTS EAST...THERE WE MAY SEE WIND CHILL
READINGS IN THE MINUS TEEN RANGE THROUGH THE AFTERNOON HOURS. WILL
RE-EVALUATE WIND CHILLS TODAY...AND ISSUE APPROPRIATE HEADLINES
THEN.

ANOTHER FORECAST CONCERN IS THE POTENTIAL OF LIGHT SNOW AND/OR
FLURRIES CONTINUING WEDNESDAY MORNING ACROSS OUR SOUTHWEST. THE CP
AIRMASS IS ANOMALOUSLY STRONG LEADING TO RATHER LOW DENDRITIC GROWTH
ZONES...WHICH IS SHOWN TO BE MODESTLY SATURATED AT TIMES...FLURRIES
AND/OR LIGHT SNOW IS POSSIBLE.  THIS IS DESPITE THE DRY CONDITIONS
THE MODELS ARE INDICATING BEYOND 12Z WEDNESDAY.

RETURN FLOW TAKES CONTROL ON THE BACKSIDE OF THE EASTWARD DEPARTING
ARCTIC HIGH.  H85 TEMPERATURES ARE SHOWN TO WARM ABOVE 10C ACROSS
SOUTHWEST NEBRASKA BY 12Z THURSDAY...SFC TEMPERATURES WILL
WARM...HOWEVER THE WARMUP WILL BE SHORT-LIVED AS THE NEXT ARCTIC
AIRMASS DIVES SOUTH ACROSS THE CENTRAL PLAINS THURSDAY AFTERNOON.
HIGHS IN THE TEEN RETURN FOR FRIDAY...SUB ZERO AND SINGLE DIGIT LOWS
WILL CONTINUE INTO THE WEEKEND.  THE FRONT MAY BRING ANOTHER
OPPORTUNITY FOR LIGHT PRECIPITATION...HOWEVER AT THIS POINT -FZDZ IS
FAVORED AS PROFILES REVEAL SUPER-COOLED SATURATED LOW LEVELS WITHOUT
ANY INFLUENCE OF ICE IN THE DGZ.  TEMPERATURES WARM ONCE AGAIN FOR
SATURDAY AS RETURN FLOW IS ESTABLISHED ON THE BACKSIDE OF THE
DEPARTING HIGH.  THE ROLLER-COASTER OF TEMPERATURES CONTINUES INTO
EARLY NEXT WEEK AS AMPLIFIED NORTHERLY FLOW USHERS ADDITIONAL ARCTIC
FRONTS THROUGH THE REGION.  THERE ARE INDICATIONS OF A PATTERN
CHANGE EARLY NEXT WEEK...WHICH WOULD SHUT DOWN THE TAP OF ARCTIC AIR
ACROSS THE PLAINS...AT LEAST FOR A WHILE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1155 AM CST TUE JAN 6 2015

ANOTHER ARCTIC COLD FRONT WILL MOVE INTO NORTHERN NEBRASKA THIS
AFTERNOON...WITH CEILINGS LOWERING INTO THE MVFR CATEGORY ALONG
WITH SCATTERED SNOW SHOWERS. MOST OF THE LOWER MVFR CEILINGS WILL
REMAIN ALONG AND SOUTHWEST OF A KVTN TO KANW TO KBBW LINE.
SCATTERED SNOW SHOWERS ARE ALSO POSSIBLE AS THE FRONT MOVES
THROUGH. CONDITIONS WILL IMPROVE LATER TONIGHT...AS DRIER AIR
MOVES INTO THE REGION HELPING TO ERODE LOWER CLOUD COVER. NORTH
WINDS WILL INCREASE TO 15 KTS WITH GUSTS TO 25 KTS THIS EVENING
BEHIND THE FRONT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...POWER
LONG TERM...JACOBS
AVIATION...TAYLOR
Hazardous weather outlook, Jan 6, 10:41 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 AM CST TUE JAN 6 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-071645-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1041 AM CST TUE JAN 6 2015 /941 AM MST TUE JAN 6 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

BITTERLY COLD WIND CHILLS ARE EXPECTED TONIGHT AS ANOTHER ARCTIC
COLD FRONT MOVES SOUTH THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BITTERLY COLD WIND CHILLS ARE EXPECTED WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 8:42 PM CSTWinter Weather AdvisoryLBFBlaine, Boyd, Brown, Cherry, Garfield, Holt and 4 more7 hr

Nearby

Wind Chill Advisories in Nebraska, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.